MAUDE Adverse Event Report: PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY
Model Number PXSLIMSTR-B
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat pelvic varicose veins using a px slim delivery microcatheter (px slim), a ruby coil, non-penumbra catheter and a non-penumbra introducer sheath.During the procedure, a px slim was passed through a catheter to the pelvic varicose veins.Next, a ruby coil and polidocanol were placed successfully in the distal portion of the target location using the px slim.Afterwards, the physician advanced the catheter to the gonadal vein and subsequently, while advancing approximately five centimeters of the px slim through the rhv of the catheter, part of the px slim that was outside the patient broke.Therefore, the broken px slim was removed by pulling it out by hand.After the removal, while the physician examined the broken px slim, the physician further broke the px slim into two additional pieces.It was reported that the px slim was dry.The procedure was completed using a new px slim and the same introducer sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned px slim confirmed that the catheter was fractured.If the px slim is forcefully advanced against resistance at an extreme angle, damage such as a kink and subsequent fracture may occur.The root cause of resistance could not be determined.Further evaluation revealed additional fractures and kinks in the catheter shaft.This damage was incidental to the reported complaint.The fractures likely occurred while the physician was examining the px slim after removal as mentioned in the complaint.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PX SLIM DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12013692
Report Number3005168196-2021-01346
Device Sequence Number14309018
Product Code DQY
UDI-Device Identifier00814548016443
UDI-Public00814548016443
Combination Product (Y/N)Y
Initial Reporter CountryBR
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2023
Device Model NumberPXSLIMSTR-B
Device Catalogue NumberPXSLIMSTR
Device Lot NumberF100620
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer08/06/2021
Initial Report FDA Received Date06/16/2021
Supplement Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR
Date Report Sent to FDA01/01/2005